Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 22, 2005, 6:47 PM CST for Clarke County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 6:47 PM CST (00:47 UTC)
- Expired
- Feb 22, 2005, 7:15 PM CST
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
The radar
The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 230048 SVRMOB ALC025-230115- /O.NEW.KMOB.SV.W.0002.050223T0047Z-050223T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 647 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 715 PM CST * AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OPINE...OR ABOUT 13 MILES NORTHWEST OF GROVE HILL...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILTON BY 705 PM CST PEACOCK BY 715 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3192 8799 3180 8804 3174 8778 3186 8770 $$
1 follow-up statement
000 WWUS54 KMOB 230104 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 704 PM CST TUE FEB 22 2005 ALC025-230115- /O.CON.KMOB.SV.W.0002.000000T0000Z-050223T0115Z/ CLARKE AL- 704 PM CST TUE FEB 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR CENTRAL CLARKE COUNTY... AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHILTON...OR ABOUT 8 MILES NORTHWEST OF GROVE HILL...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHILTON BY 700 PM CST PEACOCK BY 715 PM CST LAT...LON 3189 8792 3179 8798 3172 8779 3182 8773 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:17 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 22, 3:17 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 317 PM CST TUE FEB 22 2005 .SHORT TERM...THE WEAK FRONT CURRENTLY LOCATED OVER CENTRAL ALABAMA MOVES SLOWLY INTO THE FORECAST AREA OVERNIGHT AND TEMPORARILY STALLS. A VIGOROUS SHORTWAVE SYSTEM MOVES FROM THE SOUTHERN PLAINS AND ACROSS THE SOUTHEAST STATES THROUGH WEDNESDAY WITH A SURFACE LOW DEVELOPING ON THE FRONT AND MOVING ACROSS THE AREA. THIS WILL SUPPORT HIGH POPS WEDNESDAY INTO WEDNESDAY NIGHT. THE FRONT FINALLY MOVES OFFSHORE WEDNESDAY NIGHT AS THE SURFACE LOW CONTINUES EASTWARD. THIS VERY COMPLEX PATTERN WILL CONTINUE TO MAKE FOR A DIFFICULT FORECAST UNTIL THE FRONT FINALLY MOVES FURTHER OFFSHORE AND THE THE REX BLOCK PATTERN OVER THE WESTERN STATES BREAKS DOWN. UNTIL THEN...VIGOROUS IMPULSES WILL CONTINUE TO FLOW ACROSS THE AREA AND INTERACT WITH THE FRONT. ANOTHER ONE OF THESE IS SET TO AFFECT THE AREA ON THURSDAY...WITH THE CANADIAN GEM...ETA AND GFS ALL IN CONCURRENCE AND APPEAR TO SUPPORT LIKELY POPS. ANOTHER MID LEVEL SYSTEM WILL RESULT IN A POTENT SURFACE WAVE DEVELOPING ON THE FRONT AND TREKS EASTWARD TO THE FLORIDA PENINSULA LATE FRIDAY AFTERNOON. WITH THE STALLED FRONT REMAINING OVER THE NORTHERN GULF...THE SURFACE SYSTEM WILL RESULT IN CONVECTION AFFECTING MAINLY COASTAL SECTIONS. WILL LEAVE TO THE NIGHT SHIFT TO REASSESS THE NEED TO RETURN POPS FOR FRIDAY AND FRIDAY NIGHT. && .LONG TERM...RIDGING MOVES OVER THE AREA ON SATURDAY THROUGH SUNDAY WHILE THE REMNANTS OF ENERGY IN THE WESTERN STATES REX BLOCK ADVANCES INTO THE CENTRAL PLAINS. MANIFESTED AS A POTENT MID LEVEL SHORTWAVE...THIS ENERGY MOVES ACROSS THE SOUTHEAST STATES THROUGH TUESDAY WHILE LOW LEVEL RIDGING OTHERWISE REMAINS OVER THE REGION. THE POTENTIAL EXISTS FOR ADDITIONAL SURFACE WAVES TO DEVELOP OVER THE OLD FRONT OVER THE NORTHERN GULF WITH THIS PATTERN...SO WILL NEED TO MAINTAIN AT LEAST SMALL POPS IN THE FORECAST FOR NOW. && .MARINE...GENERALLY LIGHT AND VARIABLE FLOW WILL BECOME SOUTHERLY INTO WEDNESDAY AS SYSTEM MOVES FROM THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI RIVER VALLEY...THEN SOUTHWESTERLY AS THE SYSTEM MOVES TO OVER THE SOUTHEASTERN CONUS. TRAILING COLD FRONT WILL CROSS AL/MS/NW FL COASTAL WATERS THURSDAY MORN...WITH MODERATE OFFSHORE FLOW FRIDAY INTO SATURDAY. FLOW WILL TAPER OFF SATURDAY NIGHT INTO SUNDAY AS SURFACE HIGH SHIFTS FROM THE CENTRAL CONUS TO THE EASTERN CONUS...AND EASTERLY SUNDAY AS THE HIGH HITS THE EASTERN SEABOARD. && .FIRE...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 62 72 61 67 / 30 80 80 60 PENSACOLA 62 70 61 68 / 30 70 80 60 DESTIN 62 70 61 69 / 30 70 80 60 EVERGREEN 60 71 58 65 / 30 80 80 60 WAYNESBORO 58 68 54 61 / 40 90 70 60 CAMDEN 58 69 55 64 / 30 90 80 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 29 EVERSOLE / 16 MILLER
Hazardous weather outlook, Feb 22, 5:00 AM CST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TEXT... NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST TUE FEB 22 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER LEVEL DISTURBANCE COMBINED WITH A STALLED FRONTAL BOUNDARY OVER MISSISSIPPI AND ALABAMA ALONG WITH A LOWER THAN NORMAL FREEZING LEVEL IN MIDDLE LEVELS OF THE ATMOSPHERE WILL HELP GIVE WAY TO A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS LATER TODAY. THE MAIN THREAT WITH THESE STRONGER THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR THUNDERSTORMS TO OCCUR WILL BE NEAR THE STALL FRONT...MAINLY OVER INLAND SECTIONS OF ALABAMA AND SOUTHEAST MISSISSIPPI. AT THIS TIME THE STORM PREDICATION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY AS A STRONGER UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THE FRONTAL BOUNDARY IS EXPECTED TO MOVE OFF THE COAST BY LATE WEDNESDAY NIGHT AS THE UPPER LEVEL DISTURBANCE SHIFTS EAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Feb 22, 6:20 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 620 PM CST TUE FEB 22 2005 ALZ053-230045- CLARKE- 620 PM CST TUE FEB 22 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE COUNTY... AT 618 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF TALLAHATTA SPRINGS...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SHAWNEE...THOMASVILLE AND RURAL AREAS THROUGH 645 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:28 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.